MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-400-12
Medical Device Problem Codes Structural Problem (2506); Activation, Positioning or Separation Problem (2906); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Vasoconstriction (2126); Stenosis (2263); Obstruction/Occlusion (2422)
Date of Event 01/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that follow-up imaging day 180 dsu it was reported that the subject had an anterior cerebral artery (aca) branch artery stenosis of 5-25%, however, posterior communicating artery (pcom) branch was reported to be angiographically occluded.Site did not report any aes.Site did not report any branch artery stenosis.There was no assessment for product/therapy/procedure relatedness made by the investigator, sponsor, or clinical events committee.There was no impact to patient reported.The site did not report any medical interventions.Medtronic received a report that at 1 year post-implantation of the pipeline the core lab reported an aneurysm occlusion residual neck.Branches arising from the parent artery with a degree of stenosis include the anterior cerebral artery which had 51-75% occlusion and the posterior communicating artery which was angiographically occluded.There were no known patient symptoms or complications associated with this event.Additional information was received.The cause of the stenosis was not determined; however, the site reported that complete neck coverage was achieved.The principal investigator indicated that the aneurysm was completely occluded, and there was no evidence that incomplete occlusion was caused by or related to a device deficiency or malfunction.The site did not report any additional medical intervention required to prevent permanent injury or impairment.Additional information was received.It was reported that the patient had experienced a branch cerebral artery stenosis adverse event post-procedure with an onset date of (b)(6) 2025.The patient had undergone pipeline (ped2) dense mesh flow diversion stent index procedure on (b)(6) 2024 for treatment of a sidewall, saccular, right internal carotid artery c7 segment aneurysm with a max diameter of 6.1 mm and a 4.4 mm neck diameter.The landing zone arterial diameter was 3.8 mm distally and 4 mm proximally.Vascular access was obtained via the right radial; rist was not used.Complete stasis post implant was noted.The angiographic result post procedure showed complete neck coverage and class 3 raymond and roy aneurysm occlusion.Three pipeline stents were successfully implanted with wall apposition achieved.No side branches were covered by the pipeline devices, and there was no device flattening or twisting.Ancillary devices included armadillo guide catheter, and phenom 27 microcatheter.A guidewire was used to improve wall apposition.The ae did not result in any treatment action, hospitalization or prolongation of an existing hospitalization, treatment of another manner, treatment with blood transfusion, treatment with percutaneous intervention, or surgical procedure.Outcome status was noted as recovering/resolving.The ae did not result in any diagnostic procedure or testing.The ae occurred post-procedure, was not related to the disease under study, did not result in new or worsening of existing neurological deficits, and did not result from a device deficiency.Branch cerebral artery stenosis was >50% of the anterior cerebral artery (aca).There was no congenital anomaly, death, disability, hospitalization, life threatening, or medical intervention.The physician assessment for product/therapy/procedure relatedness to the aca stenosis indicated possibly related to the study device and not related to the antiplatelet medication, retreatment procedure, rist catheter, or study procedure.The sponsor assessment for product/therapy/procedure relatedness to the aca stenosis indicated possibly related to the study procedure and the study aneurysm embolization device.Additional information was received.A mild stenosis.The subject was asymptomatic and will be observed.No friction or resistance was reported during the delivery of the pipeline devices, and the site did not report any device deficiencies.The cause for the need to use a guidewire to achieve wall apposition was not determined.Additional information was received that the middle cerebral artery (mca) and anterior cerebral artery (aca) were normal and there is no visualized posterior communicating artery.It was also reported that per source documents reviewed, dictated dsa imaging report on (b)(6) 2025 reported ¿there is some vasospasm within the more proximal radial artery.¿ site does not report any symptoms or actions taken with this finding.Additionally, per source documents reviewed the index procedure report on (b)(6) 2024 reports ¿a second pipeline flow diverting stent 4 mm x 12 mm was placed which foreshortened and again did not cover the entirety of the neck of the aneurysm.¿ (pipeline model # ped2-400-12 lot # b547026).Per site query response, "the pi said device deficiency not necessary because there was nothing wrong with the device and the aneurysm was coiled".
 
Event or Problem Description
Additional information received reported the aneurysm coiling was performed due to aneurysm morphology.It was not indicated that the coiling was associated with the pipeline foreshortening.Cause of the pipeline foreshortening was not reported.
 
Additional Manufacturer Narrative
B5 updated with additional information received.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reporting site further clarified, "pi said the coils were necessary due to the nature of the vasculature and the aneurysm shape" additional information received reporting 04mar2026: cec adjudicated as causal to device and possibly related to antiplatelet therapy and procedure.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24027510
Report Number2029214-2026-00040
Device Sequence Number8939654
Product Code OUT
UDI-Device Identifier00763000284329
UDI-Public(01)00763000284329(17)260410(10)B547026
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/10/2026
Device Model NumberPED2-400-12
Device Catalogue NumberPED2-400-12
Device Lot NumberB547026
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2025
Supplement Date Received by Manufacturer01/12/2026
03/30/2026
Initial Report FDA Received Date01/09/2026
Supplement Report FDA Received Date01/30/2026
04/03/2026
Date Device Manufactured04/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexFemale
Patient Weight60 KG